Oklahoma, 2017

Wildfire in Oklahoma, November 27, 2017

November 27, 2017 · NWS OUN · 1 event in 1 county or zone

The 5 Mile Road fire burned approximately 270 acres in Atoka county on the 27th.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OUN wrote it up.

The 5 Mile Road fire burned approximately 270 acres in Atoka county on the 27th.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before the first event at Nov 27, 11:26 AM CST, 34 minutes earlier.

Area forecast discussion, Nov 27, 11:26 AM CST, 34 minutes before
Area Forecast Discussion
National Weather Service Norman OK
1126 AM CST Mon Nov 27 2017

.DISCUSSION...
Please see the 18Z aviation discussion below.

&&

.AVIATION...
VFR will apply through the forecast period. Breezy south winds
around 15 to 25 kt are expected through early tomorrow morning.
High clouds will decrease for most terminals by sunset.

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  55  67  44  58 /   0  10  30   0
Hobart OK         53  68  38  61 /   0  10  10   0
Wichita Falls TX  55  73  42  63 /   0  10  10   0
Gage OK           48  58  33  60 /   0  10  20   0
Ponca City OK     55  66  43  57 /   0  30  60  20
Durant OK         51  72  47  64 /   0  10  20  10

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...None.
TX...None.
&&

99/99/03
Hazardous weather outlook, Nov 27, 4:54 AM CST, 7 hours 6 minutes before
Hazardous Weather Outlook
National Weather Service Norman OK
454 AM CST Mon Nov 27 2017

OKZ004>048-050>052-TXZ083>090-271900-
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson-
Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-
Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman-
Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay-
454 AM CST Mon Nov 27 2017

This hazardous weather outlook is for portions of northern...
western...central...and southern Oklahoma...and western north
Texas.

.DAY ONE...Today and Tonight...

.Fire weather...
Dry, breezy, and warm weather is forecast over the southern Plains
this afternoon. As a result, a Near-critical risk of wildfires is
expected this afternoon over far western Oklahoma, with an
Elevated risk over much of the rest of the western and northern
halves of Oklahoma.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday...

.Fire weather...
Despite cooler conditions later this week, dry and breezy
afternoons will result in Near-critical fire weather conditions
again on Tuesday and Thursday, mainly over the western half of
Oklahoma and western north Texas.

.Thunderstorms...
There is a chance of isolated thunderstorms over central and
eastern Oklahoma Tuesday night. The storms are not expected to be
severe.

Get graphics and more details at weather.gov/norman...and follow
our weather forecast office on Twitter and Facebook.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 wildfire. Local standard time, as filed.

Wildfire, Atoka

When
November 27, 12:00 PM CST to 9:00 PM CST
Where
Atoka forecast zone
Reported by
Park/Forest Service
Coordinates
34.374, -96.038 (the zone’s center; the record gives no point)

What these are

Wildfire
A fire burning in wildland vegetation, with its acreage and damage where known.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2017Every state in 2017This day in weather historyWarnings in Oklahoma, November 2017

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 726908.